Asthma Meds, Feeling Sick and Headache (child)

Hi everybody,

My 13 year old daughter is currently on seretide inhaler, antihistamines and montelukast tabs. She is hardly in school at all as she constantly feels sick and has a sore head which paracetamol doesn't relieve. We have a doctors appointment in couple of days but was just wondering if anyone else, or anyone's children have experienced these symptoms? It's not necessarily these meds that are causing it but I feel it might be likely....but which med is it?!

15 Replies

oldestnewest
  • HI.

    Does she take the Montelukast at night? x

  • 'Asthma Meds, Feeling Sick and Headache (child)'

    Yes she does, we've been advised to take it either an hour before or after food.

  • 'Asthma Meds, Feeling Sick and Headache (child)'

    Yes she does, we've been advised to take it either and hour before or after food....yet when I looked it up on the web it says it can be taken either with or without food.

  • Seretide can cause headaches x

    does she use a spacer with it ?

    im just a asthma uk member with asthma and just trying help you if i can.xxx

  • 'Asthma Meds, Feeling Sick and Headache (child)'

    Ahh, ok...that might make sense as this has been happening for quite some time, maybe even b4 she was prescribed montelukast and citrizine, I wish I could remember the exact time these symptoms started but she's constantly ill with 'bugs' ie colds and other common viruses that it's only been recently that I've recognized that the 'feeling sick and headaches' arn't actually symptoms of a bug.

    Thanks so much for your input, any ideas are gratefully received. xxx

  • Hi Alison, My 13 yr old son is on the same meds plus others. His Montelukast tabs have just been upped to adult dose, and as far as I can tell he hasnt had any side effects. You mention your daughter is on antihistamines - does she have a runny nose? Son had a constantly runny nose (as if he had a cold all the time) with bad headaches and disturbed sleep, and Rhinitis was eventually diagnosed. He takes 2 lots of antihistamines plus Avamys nose spray. Avamys turned things around and once the nasal drip and inflammation was helped, the headaches stopped.

    Edit. Just read your latest post - it's definitely worth you checking out if she has rhinitis, it could well be that causing the headaches rather than the meds.

  • 'Asthma Meds, Feeling Sick and Headache (child)'

    Oh Glinis, forgot to say she doesn't use a spacer as she's adept at using her inhalers correctly, asthma nurse always says she shud be using one but then watchers her use her inhaler and agrees that she has the right technique xxx

  • 'Asthma Meds, Feeling Sick and Headache (child)'

    Hi angievere, thanks for your reply....my daughter doesn't have a runny nose apart from when she has a cold (the symptoms she has then are definitely 'cold' related).

  • Hi Alison

    Your daughters symptoms sound similar to my 13 year old sons, and he uses very similar inhalers and tablets. On Monday he was diagnosed with Rhinitus, So as Angeline also stated, it could be worth finding out about this. I'm hoping my sons symptoms will improve, once we get all the meds for the rhinitus. My house is like a ruddy pharmacy lol.

    So hope this helps, and you get sorted soon.

    Shelly

  • hi ALISON-X

    I dont use a spacer also but have been told it works better and can reach better in your

    lungs ,so instead of 2 deep breaths can get a lot of air in with it.

    Handy have in if need a high dose of reliever.

    My reliever wont fit a spacer xxx

    Nice to meet you ,best thing I ever did was to join here and make lots of friends who

    have asthma xxx

  • Hi SHELLY and ANGIEVERE, I will definitely be asking the doc about rhinitis after reading your replies. Thanx so much for your responses, I have to say that I've found that even the doctors don't know the full story re drug side affects and diagnoses, so all views, opinions, experiences and input are gratefully received. xxx

    GLYINIS, so nice to meet you too...it's so easy sometimes to start feeling alone when dealing with asthma, so I'm really glad to talk to folk who have similar experiences. Why doesn't your inhaler accommodate a spacer? xxx

  • My 13 year old daughter too had similar symptoms. We've had the Avamys nasal spray mentioned by another forum member but were only using in the summer (hayfever time) until our Asthma Nurse put us right and now she uses all the time and headaches have stopped as has the constant runny then blocked nose. She still feels sick in the mornings on the odd occasion though so not sure if that related to sinus issues. She uses montelukast tabs (10mg), antihistamines and has changed to symbicort (spelling may be wrong without prescription in front of me!) from seretide.

    Hope you get it sorted for her : )

  • Hi helsbells, is symbiocort an alternative to montelukast?

  • Hi helsbells, just realized that you've said that symbicort is an alternative to seretide...does your daughter suffer from constant headaches too?

    xxx

  • hi,sorry for late reply Alison.been out.My easyhaler is a powder inhaler and wont fit one xxx

You may also like...